Alert archive / Nebraska / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 105, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2002, 6:06 PM MDT for Arthur County, Hooker County, McPherson County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2002, 6:06 PM MDT (00:06 UTC)
- Expired
- Jun 25, 2002, 7:00 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Arthur County, NE, Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 76 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:30 PM MDT | Hail 0.75 | Arthur, NE | |
| Jun 25, 6:30 PM MDT | Thunderstorm Wind 52 E | Arthur, NE | Large limbs were broken off trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 4:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 260006
SVRLBF
NEC005-091-117-260100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM MDT TUE JUN 25 2002
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
EASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
NORTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 700 PM MDT(800 PM CDT)...
* AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM ALONG A LINE
EXTENDING FROM 29 MILES NORTHEAST OF ARTHUR TO 17 MILES NORTHEAST
OF ARTHUR TO 8 MILES NORTH OF ARTHUR...OR ALONG A LINE EXTENDING
FROM 49 MILES NORTH OF SUTHERLAND TO 41 MILES NORTH OF SUTHERLAND
TO 36 MILES NORTHEAST OF OSHKOSH...MOVING SOUTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER ARTHUR AROUND 620 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING(1000 PM CDT TUESDAY EVENING) FOR WESTERN NEBRASKA.
LAT...LON 4202 10138 4173 10142 4172 10175 4144 10167
4145 10134 4160 10111What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT TUE JUN 25 2002 FORECAST CHALLENGE WILL BE POPS THROUGH WEDNESDAY... WATER VAPOR IMAGERY LOOP SHOWS WAVE SEVERAL WAVES UPSTREAM TO MOVE IN DURING THE AFTERNOON. SURFACE ANALYSIS AT 17Z SHOWED HIGH CENTER NORTHWEST OF OGA WITH SURFACE TROUGH EXTENDING SOUTHWEST FROM NEAR ONL TO BBW AND MCK. SECOND SURFACE TROUGH EXTENDING SOUTHWEST SOUTH OF THE BLACK HILLS. RADAR MOSAIC SHOWS RETURNS OVER SOUTHWEST SOUTH DAKOTA AND OVER THE PANHANDLE INTO NORTHEAST COLORADO. MODEL BLEND USED WITH ETA RUNNING TOO DRY AND AVN WITH BETTER RUN TO RUN CONSISTENCY. STEEP LAPSE RATES CONTINUE ACROSS THE WEST WITH SCATTERED THUNDERSTORMS TO REDEVELOP ALONG EXISTING BOUNDARIES THIS EVENING. SOUTHERN PANHANDLE TO RECEIVE MUCH NEEDED RAIN IF AVN VERIFIES WITH MODEL POINTING TO CONVECTIVE COMPLEX DEVELOPING IN SOUTHEAST WYOMING THIS EVENING. THEN SYSTEM MOVING SOUTHEAST ACROSS SOUTHWEST NEBRASKA OVERNIGHT AS H5 WAVE MOVES ACROSS. ONCE CONVECTION DEVELOPS THIS EVENING OUTFLOW BOUNDARIES TO BE THE DRIVING FORCE WITH STORMS TO MOVE MAINLY SOUTHEAST. THE CHANCE OF THUNDERSTORMS TO END AS H5 WAVE MOVES SOUTH ACROSS THE SOUTHWEST WEDNESDAY. H5 RIDGE AXIS TO THE WEST SHARPENS AND BUILDS EAST SLOWLY THROUGH THURSDAY WITH A MAINLY DRY WEEK WITH WARMING TEMPERATURES. THE H5 RIDGE AXIS BUILDS EAST ON FRIDAY WITH WESTERLIES SHIFTING NORTH ACROSS CANADA. SURFACE TROUGH DEVELOPS TO THE WEST FRIDAY NIGHT WITH MRF GENERATING SOME QPF. BELIEVE FRONTAL SYSTEM ACROSS THE GULF STATES WILL LIMIT MOISTURE RETURN WITH WEAK WIND FLOW IN PLACE. DISTURBANCES MOVE EAST WITH ISOLATED STORMS POSSIBLE BUT AT THIS POINT WILL CONTINUE DRY FORECAST THROUGH THE WEEKEND. MONDAY THE UPPER RIDGE WEAKENS WITH FRONTAL SYSTEM TO DROP SOUTH ACROSS THE NORTHERN PLAINS INTO NORTHWEST NEBRASKA TUESDAY MORNING BEFORE SLOWING AND BECOMING STATIONARY. THE GULF OPENS UP OVERNIGHT WITH SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT. .LBF...NONE. KECK
In the hours before
Local storm report, Jun 25, 4:39 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
539 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 PM 42 S MERRIMAN NE 1.25 INCH HAIL
06/25/02 CHERRYLocal storm report, Jun 25, 5:18 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
618 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 PM 24 S VALENTINE NE 60 MPH WIND GUST
06/25/02 CHERRY
0600 PM 6 N ALMERIA NE 0.75 INCH HAIL
06/25/02 LOUP
KARLocal storm report, Jun 25, 6:03 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
703 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 15 S WHITMAN NE 0.75 INCH HAIL
06/25/02 GRANT
KARThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:00 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jun 25, 6:26 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 49 min |
| Jun 25, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 67 min |
| Jun 25, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 59 min |
| Jun 25, 7:07 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jun 25, 7:56 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 64 min |
| Jun 25, 9:08 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 22 min |
| Jun 25, 9:16 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.